← Return to Is there an antidepressant that does NOT cause RLS?

Discussion
Comment receiving replies
Profile picture for tishfish @tishfish

Do not stop your antidepressant without your doctor's permission. You were taking that antidepressant for a reason.
There was a Mayo Clinic report released saying "all antidepressants, with the exception of Bupropion, exacerbate RLS."
If you find something that says escitalopram doesn't cause RL, please share it because that's one that I take.

Jump to this post


Replies to "Do not stop your antidepressant without your doctor's permission. You were taking that antidepressant for a..."

Hi @tishfish, you're so right about not stopping an antidepressant without your doctor's permission. That's really important.

It's definitely tough with antidepressants and RLS. Many of them, especially the SSRIs and SNRIs, can make RLS worse for some people. Bupropion is often mentioned as one that's less likely to cause issues, or sometimes even helps. For escitalopram, I've seen some people say it's okay for them, but others still find it aggravates their RLS. Everyone's body reacts so differently. It's always best to have a frank talk with your doctor about how your escitalopram might be impacting your RLS. The RLS Foundation website is also a good place to check for lists of medications that can affect RLS.

Hi @tishfish, thanks for sharing that Mayo Clinic report, that's really helpful info and it definitely lines up with what a lot of us experience.

Regarding escitalopram, I haven't found anything definitive that says it doesn't cause RLS. It really does seem to be one of those where some people are okay, and for others it makes things worse. It's so tricky because everyone's body is different, right? I hope you can have a good chat with your doctor about it and find what works best for you.